1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
A disease with two faces? Re-naming ME/CFS
Persuasion Smith covers the bases on the misleading and disreputable name for our disease we've all been saddled with ...
Discuss the article on the Forums.

getting worse from imunovir?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by leaves, Jan 6, 2011.

  1. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    Before imunovir I was a 60 on bells. I got increasingly worse whilst on it. Now I am 40 or 30. The nk function reflects my poor state. Thanks.
     
  2. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    937
    Likes:
    105
    London, UK
    ok really sorry to hear that leaves! Hope that you recover you function back as soon as possible.
     
  3. redo

    redo Senior Member

    Messages:
    830
    Likes:
    89
    Great thread.

    I begun Imunovir yesterday, and already yesterday many of my symptoms worsened a whole lot. More severe numbness, more fog, sort throat (can't tell why) and exaggerated insomnia.

    I took 1 gram, three times. That it. Only for one day.

    Anyone who could come with some thoughts on this? Sore throat should indicate that "something" is going on, immunologically or "movement" in some pathogens. But is it good?

    What I am thinking of is decreasing the dose, or stopping after this first pill. I am not sure what's best, and I am not sure what's happening. Your opinion is appriciated.
     
  4. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,415
    Likes:
    4,811
    australia (brisbane)
    maybe a good idea to start at 500mg twice a day.
    one protocol i saw was 1gram 3 times a day on mon/wed/fri and 500mg twice a day on tues/thur with weekends off, just another alternative.
     
  5. redo

    redo Senior Member

    Messages:
    830
    Likes:
    89
    Thanks for your input. I forgot to mention, I also got a significant acne flare. Acne flaring like that is an indication of infammation, more often (I guess) inflammation in the body because of a (likely and hopefully temporary) weaking of the layer between the gut and body. I am thinking viral causes, but hard to know.
     
  6. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,415
    Likes:
    4,811
    australia (brisbane)
    acne can be from a bacterial infection and is flaring up from your immune system starting up and fighting this bacteria
     
  7. Mij

    Mij Senior Member

    Messages:
    718
    Likes:
    788
    Immunovir gave me a severe relapse. I never went back to my previous state of improvement. I experienced neurological/viral symptoms within a short period of time and gradually got worse so I discontinued.

    I experienced flare up of mouth ulcers too.
     
  8. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,415
    Likes:
    4,811
    australia (brisbane)
    i think if u get a flare, its just your immune system working and causing the symptoms, have to use it as long as u can and judge how u feel after you go off it and it has maybe lowered your viral load. maybe play around with dosing and frequency of dosing, maybe every second day etc. I havent used immunovir but used cyclo and had no flares but i think it has anti-inflammatory properties which help.
     
  9. busybee

    busybee Senior Member

    Messages:
    118
    Likes:
    3
    The paperwork I got from my specialist says symptoms can worsen on the full dose and ME/CFSers should take 500mg 3 times a day and start carefully if known to be sensitive to medication. It also suggests to only take for 2 months at this dose then stop and see if the immune system reboots itself.
     
  10. redo

    redo Senior Member

    Messages:
    830
    Likes:
    89
    How long where you on it? And at what dose? Thanks for posting. I am scared that'll happen to me as well. It's just been one day of taking the pills. Hopefully it'll stop, but it's uncertain.
     
  11. Mij

    Mij Senior Member

    Messages:
    718
    Likes:
    788
    I'm sorry but I don't remember the dosage because it was several years ago. From what I can recall is that the first week I was fine and then when I increased my dose the second week I started feeling weak, nauseous, pale looking but continued on the advice of my virologist, but after the 3rd week I could no longer walk and was completely out of breath when I took a step. I was advised to stop. My doctor did a small study with Dr. Byron Hyde with Immnovir and they didnt' observe any problems. I was the first.

    I can understand your concern because we really don't know exactly what is happening and we all react differently.
     
  12. OverTheHills

    OverTheHills

    Messages:
    322
    Likes:
    305
    New Zealand
    Hi All
    I saw Dr Ros Vallings yesterday (who is our leading ME doctor in NZ) and had a chat about trying immunovir.

    This is my memory of what she said about her experience in her practice: she suggests building up very slowly - 1 tablet a day for the first week, 2 tablets 2nd week etc up to 6 tablets a day. If you are having side effects to stop increasing/reduce and don't start pulsing until a few months in .

    She finds 10% of patients can't tolerate it at all. It helps about a third of her patients who try it, the rest it does nothing for them. Patients know if they are a 'responder' in 3 months, and the effect maximizes usually after about 6 months.

    It is very expensive but I plan to try it if my friends will give me some money for it, but not until I have got rid of my lovely lovely bronchitis. Which I love, by the way. Hope this is helpful

    OTH
     
  13. redo

    redo Senior Member

    Messages:
    830
    Likes:
    89
    Thanks for your input OTH. I am slowly sliding back to how it where before I began (I hope it'll go all the way). I was just on it for one day.
     
  14. OverTheHills

    OverTheHills

    Messages:
    322
    Likes:
    305
    New Zealand
    No problem, redo. I really hope you get back to 'before' soon.

    It is our nightmare that we are so vulnerable to unpredictable medication effects, and yet our situations are so miserable that its still worth taking a risk sometimes.

    OTH
     
  15. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,415
    Likes:
    4,811
    australia (brisbane)
    With immune modulators we tend to get tolerent of there effects so need to take extended breaks from them regularly to keep them working. from memory some cfs gurus suggest 2 months on and 1 month off with immunovir.

    cheers!!!
     
  16. redo

    redo Senior Member

    Messages:
    830
    Likes:
    89
    I have begun with Imunovir again. Not at the normal full dose (3 grams per day), but at 0,5 grams per day. I am now seeing some slight improvements. Sleep especially! Hopefully it's the Imunovir doing it's thing. I've only been on it some weeks now.

    It might also be some probiotics I have begun taking, and it's also a slight chance it coincidental.
     
  17. ws6an

    ws6an

    Messages:
    25
    Likes:
    0
    I decided to give Cycloferon a go which i believe is similar to Immunovir. Took 2 doses last week and really wish i hadn't now!

    I took 2 tablets on the first day in the morning, by the evening i felt light headed and had a little bit of pain in my chest but didn't put it down to the tablets at the time. I took another 2 tablets on the second day. I then started feeling very "achy" later that day which is symptom i rarely get, my skin felt itchy, i also had increased fatigue and the cough that i thought i had got rid off came back with avengence and i now have lovely "panda" eyes. I stopped taking the cycloferon right away and nearly a week since i took the last dose am still feeling pretty rubbish.

    Funny thing is that i had been doing pretty well on Valtrex and so am kicking myself that i caused myself to relapse. I wonder why these things work for some and others react badly?
     
  18. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,415
    Likes:
    4,811
    australia (brisbane)
    Its working for you because your having an immune response from it, just not in a good way. Try 1 tablet but dont need to dose every day, every second or third day is enough. If its increasing your nk activity, there now going crazy trying to clean up all the infectious mess.

    How long have u been on valtrex for? Maybe give the valtrex abit more time to lower your viral load and try cycloferon again as it sounds like its activating your immune system. Cycloferon can keep interferon levels high for 72 hours i think?

    good luck,
    cheers!!!
     
  19. ws6an

    ws6an

    Messages:
    25
    Likes:
    0
    I've been on Valtrex for 2 and a half months now. Think i'm going to avoid the Cycloferon for now and stick with the Valtrex as you suggest. Am also taking Astragalus and Coriolus which are supposed to increase NK cell function.
     
  20. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,415
    Likes:
    4,811
    australia (brisbane)
    Good idea. keep going down the valtrex line for awhile longer, maybe at 12 month mark trial cyclo again but start low like 1 tab. With a short time on valtrex you would still have a high viral load to still knock down. Its good that valtrex is working for you. Are u positive to just ebv or have other herpes viruses?

    cheers!!!
     

See more popular forum discussions.

Share This Page